Alert archive / North Dakota / Frost Advisories in 2018
Frost Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 25, 2018, 3:13 PM CDT for 6 counties in North Dakota. It took effect at Sep 26, 2018, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 3:13 PM CDT (20:13 UTC)
- In effect from
- Sep 26, 2018, 2:00 AM CDT
- Expired
- Sep 26, 2018, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 133 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WWUS73 KFGF 252013 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 313 PM CDT Tue Sep 25 2018 NDZ006-007-014-015-026-054-261200- /O.NEW.KFGF.FR.Y.0003.180926T0700Z-180926T1200Z/ Towner-Cavalier-Benson-Ramsey-Nelson-Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Lakota, Mcville, Aneta, Tolna, Edinburg, Adams, and Lankin 313 PM CDT Tue Sep 25 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT WEDNESDAY... The National Weather Service in Grand Forks has issued a Frost Advisory...which is in effect from 2 AM to 7 AM CDT Wednesday. * TEMPERATURES...in the lower to middle 30s. * IMPACTS...Sensitive outdoor plants may be killed if left unprocted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
042 WWUS73 KFGF 260848 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 348 AM CDT Wed Sep 26 2018 NDZ006-007-014-015-026-054-261300- /O.EXT.KFGF.FR.Y.0003.000000T0000Z-180926T1300Z/ Towner-Cavalier-Benson-Ramsey-Nelson-Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Lakota, Mcville, Aneta, Tolna, Edinburg, Adams, and Lankin 348 AM CDT Wed Sep 26 2018 ...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...In the lower to middle 30s. * IMPACTS...Sensitive outdoor plants may be killed if left unprocted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
906 WWUS73 KFGF 261252 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 752 AM CDT Wed Sep 26 2018 NDZ006-007-014-015-026-054-261400- /O.EXP.KFGF.FR.Y.0003.000000T0000Z-180926T1300Z/ Towner-Cavalier-Benson-Ramsey-Nelson-Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Lakota, Mcville, Aneta, Tolna, Edinburg, Adams, and Lankin 752 AM CDT Wed Sep 26 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are beginning to increase, so the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 25, 1:02 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 25, 1:02 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 102 PM CDT Tue Sep 25 2018 .UPDATE... Issued at 1258 PM CDT Tue Sep 25 2018 Area of rain with first short wave moving out of eastern South dakota into Minnesota will be exiting the southeastern fcst area by 20z. Rainfall was quite light. Stratocu extends north thru all of NW MN. West of this sunshine has been abundant today in the DVL basin. Next vort max moving into west central/central ND as expected and area of showers with it. Still risk of thunder as seeing some bubbly cloud tops on satellite. All in all not any more additional changes were made. && .SHORT TERM...(Today and tonight) Issued at 408 AM CDT Tue Sep 25 2018 Broad 500 MB trough is in place across the northern Plains with mean axis still west of our CWA over western ND/SD. Radar trends for morning activity associated with weak impulse rounding base of trough have been for activity to diminish as it moves east, but a few morning showers can't be ruled out in our far south. Expect the trough axis to shift east and cold pool aloft will support daytime shower and even possible weak thunderstorm development. Most activity will rapidly diminish in coverage/intensity with loss of daytime heating today, but a few weakening showers may continue eastward through the overnight period. There should be enough breaks in cloud cover to support temps warming to upper 50s for parts of the Red River Valley, while locations that stay under more opaque cloud cover could be closer to 50F for highs. Temperatures tonight: Drier air advects into the region and considering colder air mass aloft, potential exists for frost or isolated freeze conditions over parts of our CWA. This will be dependent on clearing (which is certainly possible) and low levels decoupling (winds decreasing). Surface gradient may remain just strong enough to keep winds up a little overnight and limit idea radiational conditions. Consensus of models have trended towards lows in the 33-36 range mainly for parts of our northern CWA, but these lower temps are going to be conditional. At this point confidence wasn't high enough yet to issue Frost Advisory tonight, but we may reconsider this if it looks more likely that clouds clear/winds diminish. .LONG TERM...(Wednesday through Monday) Issued at 408 AM CDT Tue Sep 25 2018 12Z Wed - 12Z Fri Upper level short wave forecast to move through late Wed. Frost potential for fri morning. Clouds may intercede. Another short wave to move through late Thu. Fri - Mon Long wave pattern forecasts to deamplify. Long wave ridge over the northeast Pacific expands into AK. Long wave trough over central Canada weakens. Another long wave trough develops over southwest Canada into the eastern Pacific. Pattern becomes more of a split flow by the end of the period. Flow aloft becomes more westerly by Sat. Flat upper level ridge is expected by Sun over the Northern plains. Short wave/jet streak to move in on westerly flow will produce showers over the southern valley Sat. Another upper trough over the eastern Pacific to move through the area Mon. Frost potential for Fri and Sat morning for much of the Red River Valley. Some clouds may move into the southern zones Fri night in the southern valley. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1258 PM CDT Tue Sep 25 2018 MVFR clouds GFK/FAR/TVF eastward will begin to clear up and go more low end VFR thru the aftn. Last place to do so is Bemidji. VFR DVL basin where skies have been mostly clear so far today. Next batch of clouds into central ND with showers will move east over the area late aftn/evening but expect mostly VFR cigs with it in the 4-5k ft range. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Riddle SHORT TERM...DJR LONG TERM...JH AVIATION...Riddle
Hazardous weather outlook, Sep 25, 4:34 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 434 AM CDT Tue Sep 25 2018 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-260945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 434 AM CDT Tue Sep 25 2018 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Frost is possible tonight mainly north of Highway 2. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Frost or freeze conditions will be possible during the overnight and morning periods late this week into the weekend. The coldest morning will be Saturday when hard freeze will be possible for parts of region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Frost Advisories in North Dakota, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.